Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 2, NWS Riverton, WY

January 15, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind watch at Jan 15, 2011, 3:29 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Jan 16, 2011, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 3:29 PM MST (22:29 UTC)
In effect from
Jan 16, 2011, 5:00 AM MST
Expired
Jan 16, 2011, 2:47 AM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS75 KRIW 152229
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
329 PM MST SAT JAN 15 2011

...VERY STRONG WINDS POSSIBLE ALONG AND EAST OF THE ABSAROKA
MOUNTAINS SUNDAY THROUGH SUNDAY EVENING...

.A VERY STRONG JET STREAM MAY COMBINE WITH FAVORABLE ATMOSPHERIC
CONDITIONS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS SUNDAY INTO SUNDAY EVENING.

WYZ002-161200-
/O.NEW.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/
ABSAROKA MOUNTAINS-
329 PM MST SAT JAN 15 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING. 

* SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING
  SOUTHWEST WINDS MAY DEVELOP ON SUNDAY AND CONTINUE INTO SUNDAY
  EVENING. 

* WIND...SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 80 MPH ARE
  POSSIBLE.

* IMPACTS...TRAVEL ALONG THE CHIEF JOSEPH HIGHWAY MAY BE SEVERELY
  IMPACTED ON SUNDAY DUE TO VERY STRONG AND ERRATIC WIND GUSTS AND
  AREAS OF BLOWING SNOW. SUDDEN SHARP WIND GUSTS COULD ALSO CAUSE
  TEMPORARY LOSS OF CONTROL OF YOUR VEHICLE. USE EXTREME CAUTION
  OF TRAVEL IS PLANNED IN THE AREA SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ003-161200-
/O.NEW.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
329 PM MST SAT JAN 15 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING. 

* SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING
  SOUTHWEST WINDS MAY DEVELOP ON SUNDAY AND CONTINUE INTO SUNDAY
  EVENING. THE MOST LIKELY AREA FOR HIGH WINDS WILL BE JUST SOUTH
  OF CODY ON HIGHWAY 120 AND ALSO JUST SOUTH OF CLARK ALONG
  HIGHWAY 120 AND ALONG CANYON ROAD IN CLARK. 

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE POSSIBLE SUNDAY. EVEN STRONGER WINDS ARE EXPECTED ON THE
  WEST END OF CANYON ROAD JUST WEST OF CLARK WHERE GUSTS OVER 80
  MPH ARE POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO
  CLARK WILL LIKELY SEE VERY SHARP AND SUDDEN CROSS WINDS SUNDAY.
  USE EXTREME CAUTION IF TRAVELLING ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SKRBAC
1 follow-up statement
797 
WWUS75 KRIW 160947
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MST SUN JAN 16 2011

...VERY STRONG WINDS LIKELY ALONG AND EAST OF THE ABSAROKA MOUNTAINS
THROUGH THIS EVENING...

.A VERY STRONG JET STREAM WILL COMBINE WITH FAVORABLE ATMOSPHERIC
CONDITIONS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS THROUGH THIS EVENING.

WYZ002-162300-
/O.UPG.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/
/O.NEW.KRIW.HW.W.0002.110116T1200Z-110117T0300Z/
ABSAROKA MOUNTAINS-
247 AM MST SUN JAN 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING
  SOUTHWEST TO WEST WINDS WILL DEVELOP ON TODAY AND CONTINUE INTO THIS EVENING.

* WIND...SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 80 MPH ARE
  POSSIBLE.

* IMPACTS...TRAVEL ALONG THE CHIEF JOSEPH HIGHWAY WILL BE SEVERELY
  IMPACTED ON DUE TO VERY STRONG AND ERRATIC WIND GUSTS AND AREAS
  OF BLOWING SNOW. SUDDEN SHARP WIND GUSTS COULD ALSO CAUSE
  TEMPORARY LOSS OF CONTROL OF YOUR VEHICLE. USE EXTREME CAUTION
  IF TRAVEL IS PLANNED IN THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-162300-
/O.UPG.KRIW.HW.A.0002.110116T1200Z-110117T0300Z/
/O.NEW.KRIW.HW.W.0002.110116T1200Z-110117T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
247 AM MST SUN JAN 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...VERY STRONG AND POTENTIALLY DAMAGING
  SOUTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE THROUGH THIS
  EVENING. THE AREAS OF GREATEST IMPACT FOR HIGH WINDS WILL BE
  JUST SOUTH OF CODY ON HIGHWAY 120 AND ALSO JUST SOUTH OF CLARK
  ALONG HIGHWAY 120 AND ALONG CANYON ROAD IN CLARK.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE POSSIBLE. EVEN STRONGER WINDS ARE EXPECTED ON THE WEST END
  OF CANYON ROAD JUST WEST OF CLARK WHERE GUSTS OVER 80 MPH ARE
  POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY TO
  CLARK WILL LIKELY SEE VERY SHARP AND SUDDEN CROSS WINDS. USE
  EXTREME CAUTION IF TRAVELING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 15, 2:57 PM MST, 32 minutes earlier.

Area forecast discussion, Jan 15, 2:57 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MST SAT JAN 15 2011

SHORT TERM...TONIGHT THROUGH TUESDAY
MIXING GOING ON IN A LOT OF AREAS TODAY WITH INCREASING PRESSURE
GRADIENT...INCREASED CLOUD COVER HAMPERING OVERNIGHT INVERSIONS
AND INCREASED LEE TROUGHING WITH ARCTIC BOUNDARY JUST OFF TO THE
NE. ALL THE BASINS WARMED AT LEAST INTO THE 30S WITH MANY AREAS
WITH ANY BREEZE AT ALL WARMING INTO THE 40S. FIRST SHORTWAVE IS
MOVING INTO MT ATTM WITH MOST OF THIS ENERGY STAYING TO THE NORTH.
ISENTROPIC UPGLIDE WILL INCREASE ACROSS THE WEST LATE TONIGHT AND
CONTINUE THROUGH SUNDAY AND EVEN SUNDAY NIGHT. AT LEAST TWO
EMBEDDED SHORTWAVES WILL MOVE THROUGH THE FLOW AS STRONG 150KT+ JET
COMES ONSHORE AND SAGS SWD SUNDAY INTO SUNDAY NIGHT. THE WARM
ADVECTION PATTERN WILL MAKE FOR A CHALLENGING FORECAST FOR THE
JACKSON AND STAR VALLEYS AS INITIAL SNOW SUNDAY MORNING WILL
LIKELY MIX WITH OR CHANGE TO RAIN IN THE LOWER PORTIONS OF THE
VALLEYS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT AS GRADUAL H7-H8
WARMING OCCURS. H7 TEMPS START NEAR -6C BUT WARM TO BETWEEN -2C
AND -3C SUNDAY EVENING. THE HIGHER PARTS OF THE VALLEYS MAY STAY
SNOW PRODUCING SOME SIGNIFICANT SNOWFALL WHILE OTHER AREAS SEE
ONLY AN INCH OR TWO BETWEEN SUNDAY AND MONDAY. THE MOUNTAINS WILL
LIKELY SEE SIGNIFICANT FALL...MAINLY FOR THE TETONS AND GROS
VENTRES SOUTH TO THE WYOMING AND SALT RANGES. A WINTER STORM WATCH
HAS BEEN POSTED FOR THESE AREAS FROM 3AM SUNDAY THROUGH 5 PM MONDAY.
ADDITIONAL LIGHT SNOW WILL FALL TONIGHT AND LIKELY CONTINUE MONDAY
NIGHT AND TUESDAY.

THE RIGHT FRONT QUAD OF THE JET MAY AID IN HIGH WIND POTENTIAL FOR
THE EAST SLOPE OF THE ABSAROKAS AND CODY FOOTHILLS ON SUNDAY. LCL
WRF HAS A STRONG GAP FLOW SIGNATURE WITH SOME POTENTIAL FOR A MTN
WAVE EVENT WITH STABLE MTN TOP LAYER AND SOME LEE BENDING OF THE
ISENTROPES. VARIOUS FROUDE CALCULATIONS ALSO SHOW SOME POTENTIAL
WITH THE NUMBER BEING NEAR 1 AT TIMES. THE WIND CORRIDOR ALSO
LOOKS VERY WINDY BUT NW MID LEVEL FLOW IS NOT OPTIMAL SUNDAY INTO
SUNDAY NIGHT. WORTH WATCHING YET BUT STICKING WITH GENERAL 20 TO
30KT SUSTAINED WINDS WITH GUSTS OF 40 TO 50 MPH. THE GREENS AND
RATTLESNAKES WILL BE THE ONE TO WATCH VERY CLOSELY. THAT FIRST
WAVE THAT GETS THE SNOW CRANKING IN THE WEST SUNDAY MORNING THEN
PUSHES EAST OF THE DIVIDE LIKELY CREATING A SWATH OF RAIN AND SNOW
ACROSS OUR NERN ZONES LATE SUNDAY MORNING INTO THE AFTERNOON. THE
JET THEN SAGS SWD OVER THE WATCH AREA FOR INCREASING WINDS AND
CONTINUED SNOWFALL ALONG WITH A SLOWLY DESTABILIZING AIRMASS INTO
MONDAY MORNING. SECOND SHORTWAVE WILL ALSO BRING AN INCREASED
CHANCE OF PCPN EAST OF THE DIVIDE ON MONDAY ALONG WITH A LOT OF
WIND. WIND RIVER BASIN WILL BE ONE AREAS TO WATCH MONDAY WITH
INCREASING W TO E PRESSURE GRADIENT...STRONG WINDS ALOFT AND CAA.
SOME THREAT ON SUNDAY OR SUNDAY NIGHT WITH NW-SE JET CORE ALOFT
BUT EVEN THE LCL WRF IS KEEPING LGT AND VARIABLE WINDS OVER THE
AREA. STILL WORTH KEEPING AN EYE ON AS WE HAD 30KT WINDS TODAY.
GFS HAS VERY WARM TEMPS ON MONDAY AND FORECAST GENERALLY LEANED ON
COOLER BUT STILL MILD MET GUIDANCE. HARD TO SEE NEARLY 60 IN
LANDER ON MONDAY WITH FORECAST H5 TEMPS OF -5 COMBINED WITH CLOUD
COVER AND STRONG WINDS. SOME LIGHT SNOW WILL CONTINUE OUT WEST
THROUGH TUESDAY AND IN THE NRN MTNS.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
NORTHWEST FLOW PERSISTS OVER AREA THROUGH THIS PERIOD. SNOW LIKELY
IN THE WESTERN MOUNTAINS AND FAR WEST VALLEYS AHEAD OF A COLD FRONT
ON TUESDAY.  THIS MODIFIED ARCTIC FRONT WILL PUSH SOUTH ACROSS CENTRAL
WYOMING TUESDAY NIGHT/WEDNESDAY MORNING USHERING IN CHANCES OF SNOW
AND MUCH COLDER TEMPERATURES.  MOSTLY DRY AND COOL CONDITIONS
EXPECTED TO FOLLOW ON THURSDAY.  A RETURN TO NEAR NORMAL
TEMPERATURES WITH CHANCES OF SNOW RETURNING TO THE WEST...AND LESSER
SO ACROSS THE NORTH...EXPECTED FRIDAY AND SATURDAY.

LATEST ECMWF HAS FINALLY NIXED THE CLOSING OFF A SW LOW ON BACKSIDE
OF LONGWAVE TROUGH OVER CENTRAL NORTH AMERICA.  THE ECMWF...AND TO A
LESSER EXTENT THE GEM...SHOW A CROSS POLAR FLOW POURING INTO
BACKSIDE OF THIS TROUGH TUESDAY AND WEDNESDAY...WITH THE ECMWF
BRINGING -40C H5 COLD POOL INTO THE NORTHERN PLAINS ON WEDNESDAY.
THE GFS WAS MORE PROGRESSIVE AND FLATTER WITH THE FLOW OVER NORTH
AMERICA AND EASTERN PACIFIC.  THE ECMWF SOLUTION IS PREFERRED FOR
THIS FORECAST PERIOD.  NW DIFLUENT FLOW INTO WEST PRECEDES STRONG
SHORTWAVE THAT WILL DIG ACROSS NORTHERN GREAT BASIN ACROSS CENTRAL
ROCKIES TUESDAY NIGHT AND WEDNESDAY.  THUS...THE BEST POTENTIAL FOR
SIGNIFICANT SNOWFALL IN THE WEST DURING THIS PERIOD WILL BE ON
TUESDAY. DIGGING UPPER TROUGH WILL PULL ARCTIC FRONT OVER
NORTHERN PLAINS BACK AGAINST THE DIVIDE...SPREADING CHANCES OF
LIGHT SNOW ACROSS CENTRAL WYOMING TUESDAY NIGHT THROUGH WEDNESDAY
WITH THESE CHANCES SHIFTED EAST...MAINLY DOWN THE INTERSTATE 25 CORRIDOR
WEDNESDAY NIGHT. ECMWF SLOWER TO MOVE COLDER AIRMASS OUT OF AREA
LATE IN THE WEEK...KEEPING MORE AMPLIFIED NW FLOW OVER AREA WITH A
COUPLE OF CLIPPERS IN THE FLOW FRIDAY AND SATURDAY. MAIN CHANGES
TO THE ONGOING TEST BED...TEMPERATURES WERE ADJUSTED DOWNWARD FROM
BCCONSALL GUIDANCE...ESPECIALLY ON WEDNESDAY AND THURSDAY...AND
CONSALL POPS WERE ADJUSTED UPWARD TO CHANCE CATEGORY BEHIND ARCTIC
FRONT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS CENTRAL AREAS.

AVIATION...
A STRONG NORTHWEST FLOW WILL USHER IN AMPLE PACIFIC MOISTURE INTO
WYOMING FOR THE NEXT COUPLE OF DAYS. SEVERAL WEATHER DISTURBANCES
WITHIN THE FLOW WILL DUMP HEAVY SNOW AMOUNTS OVER FAR WESTERN
WYOMING WITH ONE SUCH FEATURE DELIVERING INCREASING SNOWFALL TO FAR
WESTERN WYOMING LATE TONIGHT AND INTO SUNDAY AND WILL BE AIDED BY A
STRONG AREA OF WINDS WITHIN THE JET STREAM ALOFT. THIS WILL RESULT IN
GRADUALLY LOWERING CIGS AND VSBY FOR KJAC AFTER 00Z THIS EVENING
WITH WIDESPREAD IFR CONDITIONS AND MTN OBSCURATIONS EXPECTED BEFORE
DAWN. THE SNOW MAY MIX WITH OR CHANGE TO RAIN BY LATE SUNDAY
AFTERNOON...ESPECIALLY BELOW 6000 FEET IN THE WESTERN VALLEYS WHERE
MVFR CONDITIONS WILL BECOME MORE PREVALENT. KPNA...AND TO A LESSER
EXTENT...KBPI WILL EXPERIENCE MVFR CONDITIONS BY 09Z ALONG WITH MTNS
OBSCURATIONS THAT WILL CONTINUE THROUGH SUNDAY.

EAST OF THE CONTINENTAL DIVIDE DRIER AND WINDY CONDITIONS ARE
EXPECTED. VERY STRONG WEST WINDS OF 60 MPH WITH GUSTS IN EXCESS OF
80 MPH ARE POSSIBLE ACROSS THE EAST SLOPE OF THE ABSAROKA MOUNTAINS
AND SOME OF THE CODY FOOTHILLS AFTER 09Z TONIGHT THROUGH SUNDAY. 25
TO 35 MPH WINDS ARE EXPECTED AT KCOD. OTHERWISE WEST SOUTHWEST WINDS
OF 45 TO 55 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE
EAST SLOPE OF THE WIND RIVER MOUNTAINS DURING THIS TIME FRAME. WEST
SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
ACROSS THE EAST SLOPE OF THE BIG HORN MOUNTAINS AND 30 TO 40 MPH
WINDS WITH GUSTS TO 50 MPH FROM KRKS TO KCPR.

AS THIS WEATHER FEATURE CROSSES THE DIVIDE...SCATTERED RAIN AND SNOW
SHOWERS WILL SPREAD EAST INTO SWEETWATER COUNTY INCLUDING KRKS BY
12Z SUNDAY. SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD TO OTHER
AREAS EAST OF THE DIVIDE BY 18Z SUNDAY WITH RAIN AND SNOW LIKELY IN
THE BIG HORN MOUNTAINS WHICH WILL LEAD TO LOCAL MVFR CONDITIONS AND
MOUNTAIN OBSCURATIONS ALONG WITH SOME IFR CONDITIONS...ESPECIALLY IN
THE BIG HORN MOUNTAINS.

FIRE WEATHER...
SNOW WILL BECOME WIDESPREAD ACROSS THE WEST OVERNIGHT INTO SUNDAY
MORNING WITH SNOW CONTINUING THROUGH AT LEAST MONDAY. HOWEVER...ENOUGH
WARM AIR WILL LIKELY WORK INTO THE WESTERN VALLEYS TO CREATE A
RAIN...SNOW MIX OR EVEN A PERIOD OF RAIN IN THE LOWER VALLEYS
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. WINDS WILL INCREASE ONCE
AGAIN ACROSS THE WIND CORRIDOR FROM THE RED DESERT TO CASPER
SUNDAY AND SUNDAY NIGHT AND ALSO ALONG THE EAST SLOPE OF THE
ABSAROKAS AND CODY FOOTHILLS. EVEN THE EAST SLOPE OF THE WIND
RIVER AND BIGHORNS WILL BE WINDY AT TIMES. AS A STRONG JET MOVES
OVERHEAD...MOST MOUNTAIN AREAS WILL BE WINDY SUNDAY NIGHT INTO
MONDAY. IT WILL ALSO BECOME WINDY IN THE WIND RIVER BASIN ON MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING
WYZ002-003.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
WYZ012-024.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 15, 2:35 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST SAT JAN 15 2011

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
203 PM MST SAT JAN 15 2011

...WINTER STORM WATCH LATE TONIGHT THROUGH MONDAY FOR THE FAR
WESTERN WYOMING MOUNTAINS...

...HIGH WIND WATCH LATE TONIGHT THROUGH EARLY SUNDAY EVENING FOR
THE CODY FOOTHILLS AND THE EAST SLOPE OF THE ABSAROKA MOUNTAINS...

 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

MOIST NORTHWEST FLOW ALOFT IS FORECAST TO CONTINUE THROUGH TONIGHT
WEST OF THE CONTINENTAL DIVIDE. THIS WILL CONTINUE TO BRING PERIODS
OF SNOW TO THE WESTERN MOUNTAINS AND FAR WEST VALLEYS TONIGHT. THE
POTENTIAL FOR A MAJOR WINTER STORM IS GROWING ACROSS THE FAR WEST
BEGINNING LATE TONIGHT.

IN ADDITION...A HIGH WIND WILL BE POSSIBLE ACROSS THE EAST SLOPES OF
THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS BEGINNING LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOIST NORTHWEST FLOW ALOFT IS FORECAST TO CONTINUE THROUGH NEXT
TUESDAY OVER THE REGION. THIS WILL CONTINUE BRING PERIODS OF SNOW
TO THE WESTERN MOUNTAINS AND FAR WEST VALLEYS. THE POTENTIAL FOR
A MAJOR WINTER STORM IS GROWING ACROSS THE FAR WEST SUNDAY THROUGH
MONDAY. SNOWFALL IN EXCESS OF A FOOT IS POSSIBLE IN THE MOUNTAINS.
SNOW AND RAIN IS POSSIBLE IN THE VALLEYS. THE MIXED PRECIPITATION
COULD MAKE TRAVEL HAZARDOUS.

IN ADDITION...HIGH WIND WILL BE POSSIBLE ACROSS THE EAST SLOPES OF
THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND THE SOUTH CENTRAL WIND
CORRIDORS ON SUNDAY INTO SUNDAY NIGHT.

AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS CENTRAL WYOMING TUESDAY
NIGHT AND WEDNESDAY...USHERING IN MUCH COLDER TEMPERATURES AND
CHANCES OF SNOW.  EXPECT THE POTENTIAL FOR HAZARDOUS WINTER DRIVING
CONDITIONS AND BITTER COLD WIND CHILLS OVER PORTIONS OF CENTRAL
WYOMING TUESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:16 PM MSTWinter Storm WatchRIWFremont, Lincoln, Sublette, Teton11 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.